Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Persistent acne, oily skin, do not want to take Bactrim long-time, tried vitamin B5 regimen.

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hi, im asking this because im fighting with acne for years now, im 21 and i have mild acne, but persistent, it never goes way. I already tried all retinoids, and it really didnt do much, adapalene seems to be the best one, but like i said it never goes way. Tried azelex, benzoyl peroxide, antibiotics. I put BACTROBAM when i have a inflamed acne, seems to work, but i now i cant use it for too long. My skil is VERY oily and my acne is inflammed, my pores are huge. Bactrim was the only antibiotic that worked by the way, but i hate the idea of taking it for too long. By now, i know theres no topical solution for me, i already used all topical treatments that doctors usually put people on. Im probably going on accutane. But i didnt want to... Because of the risks and because i have dry eye too, so i guess would be even worse.
Im 21, male, brazillian (so, ''latino skin'' you can say) . My acne is all on the cheeks, nothing on nose or forehead, i dont know if it means something...
I already tried B5 vitamin regimen, and didnt work too.
Im writing this, to know if there is any kind of new medication or something i still dont know (i doub it) that is used to treat acne.

I can post pictures if its necessary.

Posted Mon, 7 May 2012 in Acne
Answered by Dr. Sudarshan 4 hours later

Thanks for the query.

Acne itself arises due to hormonal imbalance.
Treatment consists of Antibiotics, Retinoids, and Salicylic acid.

Isotretinoin is a type of retinoid.
Till date it is the most effective drug against acne.
When given for proper indication in proper dosage with proper monitoring (blood cholesterol needs to be monitored) Isotretinoin is a wonderful drug.

Isotretinoin is very effective and you can definitely take it for Acne.
When started it has to be taken for 3 months continuously.

While on this drug, you will feel dryness of face, dry eyes,scaling and cracking of the lips but it is extremely common side effect.
Apply moisturizer like acnemoist on face.
For dry eyes you can put artificial tear drops like tears plus.

Along with Accutane you can undergo chemical peeling with salycylic acid, glycolic acid etc .
It will be effective in acne as well as pigmentation and will also improve skin tone.

Alternatively you can undergo IPL laser treatment for Acne .
It is also effective for acne and pigmentation.

A benzoyl peroxide face wash(brevoxyl )will be effective also.

Do you have male pattern baldness or excessive hair growth on face?

Do you have any other systemic problems?

You can post pictures as they will be more informative.

Hope I’ve answered your query. For any further follow up query I will be available.

Wishing you a speedy recovery.

Dr Sudarshan.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor